Alert archive / Arkansas / Tornado Warnings in 2017
Tornado Warning 20, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Mar 9, 2017, 8:12 PM CST for Boone County, Marion County, Arkansas. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2017, 8:12 PM CST (02:12 UTC)
- Expired
- Mar 9, 2017, 8:30 PM CST
- In force
- 18 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Boone County, AR, Marion County, AR
The radar
The Springfield radar (KSGF), 117 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 8:20 PM CST | HAIL 0.25 | Bergman, AR | PEA SIZED HAIL COVERED THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 6:42 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 2.2 hours before the alert went out and 311 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 445 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.1
The text
As transmitted.
984
WFUS54 KLZK 100212
TORLZK
ARC009-089-100245-
/O.NEW.KLZK.TO.W.0020.170310T0212Z-170310T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
812 PM CST THU MAR 9 2017
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
West central Marion County in north central Arkansas...
Eastern Boone County in north central Arkansas...
* Until 845 PM CST
* At 812 PM CST, a severe thunderstorm capable of producing a tornado
was located over Bergman, or 7 miles northeast of Harrison, moving
southeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Bergman... Pyatt...
Olvey... Myrtle...
Willis... Crawford...
Winington... Clark Hill...
Dodd City... Everton...
Zinc... Hopewell in Boone County...
Eros...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3629 9269 3611 9287 3612 9291 3636 9314
3642 9307
TIME...MOT...LOC 0212Z 309DEG 34KT 3633 9303
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
642 follow-up statements
408
WWUS54 KLZK 100224
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
824 PM CST THU MAR 9 2017
ARC009-089-100245-
/O.CON.KLZK.TO.W.0020.000000T0000Z-170310T0245Z/
Marion AR-Boone AR-
824 PM CST THU MAR 9 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CST FOR WEST
CENTRAL MARION AND EAST CENTRAL BOONE COUNTIES...
At 824 PM CST, a severe thunderstorm capable of producing a tornado
was located near Pyatt, or 11 miles east of Harrison, moving
southeast at 40 mph.
HAZARD...Tornado and half dollar size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Bergman... Pyatt...
Crawford... Winington...
Clark Hill... Zinc...
Eros...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3629 9269 3612 9286 3629 9302 3638 9296
TIME...MOT...LOC 0224Z 304DEG 35KT 3628 9291
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
64194
WWUS54 KLZK 100230
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
830 PM CST THU MAR 9 2017
ARC009-089-100239-
/O.CAN.KLZK.TO.W.0020.000000T0000Z-170310T0245Z/
Marion AR-Boone AR-
830 PM CST THU MAR 9 2017
...THE TORNADO WARNING FOR WEST CENTRAL MARION AND EAST CENTRAL BOONE
COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A severe thunderstorm watch remains in effect until midnight CST for
north central Arkansas.
Remember, a Severe Thunderstorm Warning still remains in effect for
east central Boone and west and southwest Marion counties.
LAT...LON 3629 9269 3612 9286 3629 9302 3638 9296
TIME...MOT...LOC 0228Z 309DEG 34KT 3625 9286
$$
64What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 9, 5:30 PM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Mar 9, 5:30 PM CST, 2 hours 42 minutes before
Area Forecast Discussion...Update National Weather Service Little Rock AR 530 PM CST THU Mar 9 2017 .Aviation... Overall VFR flight conditions with areas of MVFR ceilings will affect the Tafs to start the forecast period. A storm system then cold front will move through the region, and bring showers and thunderstorms to all Taf sites, especially northern and central locations. A bit lower chance over the south. The storms will produce MVFR ceilings and visibilities with patchy IFR conditions. Winds will be south at 5 to 15 mph to start, then gradually swing to the west and northwest then eventually north behind the front. Wind speeds will remain elevated behind the front and be 10 to 20 mph with some higher gusts. Conditions will gradually become VFR on Friday, as winds remain elevated from the north to northeast. (59) && .Prev Discussion.../ Issued 247 PM CST Thu Mar 9 2017/ .SHORT TERM...Tonight Through Sunday Latest subjective surface analysis indicates a nearly stationary front from near St. Louis, to near Wichita. Strong convection is noted moving east into central Missouri. An instabilty axis was analyzed from southwest Missouri, through eastern Oklahoma. Additional convection is expected to develop to the south of current activity late this afternoon. Near term forecast soundings support MCS type development, which would then accelerate southeastward during the evening hours. The frontal boundary will move south-southeastward through the forecast area by Friday afternoon. A substantial change in air mass will be noted after frontal passage. Small amplitude, northern stream energy will approach the state early in the weekend. Precipitation is expected to develop quickly Saturday afternoon, then diminishing from northwest to southeast Saturday night. Forecast temperature profiles support winter precipitation late in this event. Best chance for any winter accumulations will be across northeast and east central sections. && .LONG TERM...Sunday Night Through Thursday Interesting forecast is shaping up for Sunday night into Monday morning. Models are showing a well timed cold front to sweep through the state as Low pressure tracks to the northeast from the state. Overnight low temperatures are already expected to be below freezing before a cold front approaches the state. Models are producing precipitation along the front...and with subfreezing temperatures already in place it does appear wintry precipitation will be possible. Pinning down exact precipitation type while this system is still 5 days out will be fairly tricky. Second, there are slight model differences in the timing of this system with the ECMWF a bit slower than the GFS. If the slower ECMWF pans out...impacts from wintry precipitation will be minimal if any...as temperatures will be above freezing as the precipitation moves in. The GFS moves precipitation in a bit quicker with temperatures below freezing at the surface...however temps aloft are above freezing in northwest portions of the state...with below freezing temperatures aloft in the northeast. As a result...if the GFS pans out a brief period of freezing rain looks to be possible across the northwest before temperatures aloft can cool...and transition to a rain snow mix. Obviously at 5 days out, do expect models to come into better agreement in regards to timing in the coming days. So continue to monitor future forecasts for any updates as this could easily become an all rain event with amounts totaling less than a half of an inch of rain. Behind this system, northerly flow aloft and at the surface will keep temperatures below normal for this time of year for much of the state. High pressure will eventually shift to the east by the end of the long term and allow temperatures to return to near normal levels. Along with warmer temperatures, moisture will be on the increase and bring a return of precipitation chances to the forecast as the long term comes to an end on Wednesday night. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 47 57 33 40 / 50 10 10 80 Camden AR 59 69 42 55 / 50 30 10 70 Harrison AR 40 55 32 38 / 70 10 10 80 Hot Springs AR 54 65 40 49 / 50 20 10 70 Little Rock AR 53 61 37 47 / 60 10 10 70 Monticello AR 58 65 41 54 / 50 30 10 70 Mount Ida AR 54 64 39 47 / 50 20 10 70 Mountain Home AR 41 56 31 36 / 70 0 10 80 Newport AR 46 56 32 40 / 60 10 10 70 Pine Bluff AR 55 62 39 50 / 50 20 10 70 Russellville AR 51 63 37 45 / 60 10 10 80 Searcy AR 49 59 34 44 / 60 10 10 70 Stuttgart AR 52 60 37 47 / 60 10 10 70 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...55 / Long Term...61
Hazardous weather outlook, Mar 9, 7:00 PM CST, 1 hour 12 minutes before
Hazardous Weather Outlook...Update National Weather Service Little Rock AR 700 PM CST Thu Mar 9 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101100- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-Calhoun- Bradley-Drew- 700 PM CST Thu Mar 9 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Severe storms will affect parts of northern and central Arkansas this evening and tonight. An upper storm system and cold front will move through the region and Arkansas, and develop strong to severe thunderstorms. An enhance to slight risk of severe storms will be forecast for the northern half of Arkansas. The main threats will be damaging winds, large hail and isolated tornadoes. Some of the storms will go into the overnight and to early Friday morning. The cold front will gradually move through the state and push the storms out of Arkansas early Friday. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday The aforementioned front will move through the region on Friday, with precipitation shunted to the south. It will also start turning cooler. A storm system tracking along the front will bring rain back to the area on Saturday. It will likely be cold enough in parts of the north for a light wintry mix Saturday afternoon and evening. Light accumulating snow will be possible, especially in the northeast. By Sunday morning, a widespread freeze is in the forecast. This will include much of the state. A hard freeze will be noted in the Ozarks, with readings well into the 20s. .Spotter Information Statement... Spotter activation may be need in northern Arkansas late this afternoon and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 46/51/59
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 7:18 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Boone, Marion | 57 min |
| Mar 9, 7:44 PM CST | Tornado Warning | LZK | Boone | 31 min |
| Mar 9, 7:56 PM CST | Tornado Warning | LZK | Baxter, Marion | 25 min |
| Mar 9, 8:24 PM CST | Special Weather Statement | LZK | Baxter, Fulton, Izard | 51 min |
| Mar 9, 8:28 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Boone, Marion, Searcy | 47 min |
| Mar 9, 8:58 PM CST | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy, Stone, Van Buren | 47 min |
| Mar 9, 9:14 PM CST | Special Weather Statement | LZK | Independence, Izard, Sharp, Stone | 46 min |
| Mar 9, 9:31 PM CST | Special Weather Statement | LZK | Newton | 44 min |
| Mar 9, 9:35 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Izard, Stone, White | 40 min |
| Mar 9, 9:41 PM CST | Tornado Warning | LZK | Cleburne, Independence, Stone, White | 34 min |
| Mar 9, 10:11 PM CST | Severe Thunderstorm Warning | LZK | Independence, Jackson, White, Woodruff | 49 min |
| Mar 9, 10:50 PM CST | Severe Thunderstorm Warning | LZK | Woodruff | 25 min |
| Mar 9, 11:14 PM CST | Special Weather Statement | LZK | Scott | 46 min |
| Mar 9, 11:21 PM CST | Special Weather Statement | LZK | Perry | 39 min |
| Mar 9, 11:25 PM CST | Severe Thunderstorm Warning | LZK | Conway, Perry | 35 min |
| Mar 10, 12:02 AM CST | Special Weather Statement | LZK | Saline | 43 min |
| Mar 10, 12:14 AM CST | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 46 min |
| Mar 10, 12:17 AM CST | Special Weather Statement | LZK | Polk | 43 min |
| Mar 10, 12:42 AM CST | Special Weather Statement | LZK | Arkansas | 33 min |
| Mar 10, 1:02 AM CST | Special Weather Statement | LZK | Grant | 58 min |
| Mar 10, 1:12 AM CST | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 48 min |
| Mar 10, 2:02 AM CST | Special Weather Statement | LZK | Lincoln | 43 min |
| Mar 10, 2:40 AM CST | Special Weather Statement | LZK | Drew | 50 min |
| Mar 10, 4:22 AM CST | Lake Wind Advisory | LZK | Arkansas, Bradley, Calhoun, Cleburne, Cleveland, Dallas and 17 more | 11 hr |
| Mar 10, 4:51 AM CST | Freeze Warning | LZK | Baxter, Fulton, Izard, Marion, Sharp, Stone | 22 hr |
Nearby
Tornado Warnings in Arkansas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.